MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR; ROD,FIXATION,INTRAMEDULLARY
Model Number 357.428
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there was patient involvement associated with the reported event.Additional product code: hwc.Device is an instrument and is not implanted/explanted.Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that upon opening the set to restock instruments, it was discovered that one of the tines at the end of the t-handle were broken off.There was no case or patient involvement.There is 1 device in this complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: (b)(4) a device history record (dhr) review was performed for part no.: 357.428, lot no.: 3437835: manufacturing location: (b)(4), release to warehouse date: 05.May.2010: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.Device condition: the trochanteric fixation nail screw inserter/extractor was received with one of the two distal tabs broken off.The transverse break is located at the base of the tab where it protrudes from the shaft.The broken portion was not received.The reaming tab shows slight outward bending and dents along the outer edges.Dents consistent with impact marks were also observed on the proximal end.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Thus, the complaint condition is confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the device is already broken.Lot number review: the lot went through the required steps during the inspection at the time of manufacturing and the dhr records showed no issues concerning the material or material conditioning.Drawing review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision, were reviewed.The inner hex was inspected across each of the flats.The adjacent two pairs measured within the specification per relevant drawings.The distance between the bent and broken tabs measured outside this specification due to the post manufacturing dents and outward bending.The outer diameter was also inspected and found to be within the specification per relevant drawings.Further dimensional inspection of the broken tab and bent tab could not be completed due to the post manufacturing damage and as the broken tab was not returned.The design history was found to not impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.This condition is consistent with the distal tabs having been exposed to exceeding force(s) over the devices approximate 7.75 year lifespan.Per the titanium trochanteric fixation nail system ¿ screw option surgical technique, there are arrows to show that the flats on the inserter/extractor align with the flats on the implant.Then the coupling screw (part number 357.377) should be completed threaded, thus, fully securing the screw.When properly assembled the torque is transferred though the hex connection between the inserter and screw.Conclusion: a device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed as the device was received with one of the two distal tabs broken off and the other distal tab bent outwards.This condition is consistent with the distal tabs having been exposed to exceeding force(s) over the devices approximate 7.75 year lifespan.There is no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCHANTERIC FIXATION NAIL SCREW INSERTER/EXTRACTOR
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7211180
Report Number8030965-2018-50549
Device Sequence Number834490
Product Code HSB
UDI-Device Identifier10886982196460
UDI-Public(01)10886982196460(10)3437835
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K092646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.428
Device Catalogue Number357.428
Device Lot Number3437835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 01/01/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1